Thunderstorm Wind, Garrett
- When
- July 12, 4:15 PM EST
- Where
- Garrett County, Mc Henry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.550, -79.350
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 12, 2:22 PM EST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT SAT JUL 12 2003 THUNDERSTORMS ARE POPPING UP ALL OVER THE SOUTHERN PORTION OF THE CWA. REPORTS OF VARIOUS SIZED HAIL ARE BEING RECEIVED REGULARLY. THESE STORMS ARE IN ASSOCIATION WITH A VIGOROUS SHORT WAVE MOVING THROUGH THE AREA. THIS WAVE SHOULD BE THROUGH THE AREA BY AROUND 6 PM. LINGERING ENERGY AND ANOTHER UPPER LEVEL DISTURBANCE COULD KICK OFF SHOWERS OVERNIGHT...MAINLY OVER THE MOUNTAINS. THINGS WILL IMPROVE TOMORROW THROUGH THE REST OF THE WEEK WITH ONLY SLIGHT CHANCES OF PRECIP EXPECTED. FCSTID = 66 PIT 57 78 59 81 / 30 10 10 20 HLG 57 79 60 82 / 30 10 10 20 MGW 59 79 61 83 / 30 10 10 20 ZZV 58 80 61 83 / 30 10 10 20 PHD 57 79 60 82 / 30 10 10 20 FKL 54 75 57 78 / 30 20 10 20 DUJ 53 74 55 77 / 30 20 10 20 LBE 56 79 58 82 / 30 10 10 20 BTP 55 77 58 80 / 30 10 10 20 IDI 55 77 58 79 / 30 10 10 20 ODM 53 77 55 80 / 30 10 10 20 .PBZ... MD...SEVERE THUNDERSTORM WATCH FOR THIS EVENING FOR ZONE MDZ001. OH...SEVERE THUNDERSTORM WATCH FOR THIS EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH FOR THIS EVENING FOR ZONES PAZ020>021...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH FOR THIS EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. CAT
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-122100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 106 PM EDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...THIS EVENING THERE IS A SLIGHT CHANCE OF SEVERE WEATHER OVER THE AREA FROM COLUMBIANA COUNTY OHIO AND SOUTH. THE PRIMARY THREAT FROM THESE STORMS IS LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
345 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM POWHATAN POINT OH .88 INCH HAIL
07/12/03 BELMONT REPORTED BY EMERGENCY
MANAGEMENTMDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029>032- WVZ001>004-012-021>023-041-122200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT SAT JUL 12 2003 SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SATURDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN MARYLAND... GARRETT <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
404 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM MORGANTOWN WV .75 INCH HAIL
07/12/03 MONONGALIA REPORTED BY
PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
453 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM MORGANTOWN WV .75 INCH HAIL
07/12/03 MONONGALIA REPORTED BY
PUBLIC
0430 PM MORGANTOWN WV FLASH FLOODS
07/12/03 MONONGALIA STREAMS OVER ROADWAYS IN
MORGANTOWN.REPORTED BY
TRAINED OBSERVERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
503 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM CASCADE WV WIND DAMAGE
07/12/03 PRESTON NUMEROUS TREES DOWNED.
REPORTED BY LAW ENFORCEMENT
0425 PM MASONTOWN WV WIND DAMAGE
07/12/03 PRESTON NUMEROUS TREES DOWNED.
REPORTED BY LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
513 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM GREER WV WIND DAMAGE
07/12/03 MONONGALIA NUMEROUS TREES DOWNED.
REPORTED BY LAW ENFORCEMENT
0355 PM MORGANTOWN WV .75 INCH HAIL
07/12/03 MONONGALIA REPORTED BY SKYWARN
SPOTTERSThe Pittsburgh radar (KPBZ), 132 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2003Every state in 2003This day in weather historyWarnings in Maryland, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373861.